My 38-year-old husband has End-Stage Renal Failure. He has been on dialysis for nearly 2 years now. He takes the normal meds a kidney patient would take: Furosemide, Clonidine, Atenonal, Quinopril, Diavan, Lipitor, and of course his Lantus. He has taken these meds for some time now and hasn't changed anything. For about the past month, he has been sweating excessively....but only at night. He will have to take 3 or 4 showers a night from sweating so much. He soaks the bed from sweating. Why is this starting now if nothing has changed? And why does he only sweat at night? His doctor said that he has never heard of such a side effect and has just left it at that. It is driving my husband nuts and he is wanting to know if there is anything he can do to stop it.
I haven't heard of that except for if recent medications have been changed / new ones started. I was on dialysis for 6 1/2 years and didn't get the night sweats unless I was running fevers or until I had my transplant and the side effect of one of the meds caused that until lowered (the dose).
How as his temperature been? Absolutely no changes to meds? How are his lab results? Has he been heavier (fluid wise) lately? Eating different at all?
On a good note .. the more he sweats the less heavy he will be and the less fluid will have to be removed during dialysis ;)
(I know .. probably doesn't make the situation seem any sunnier)
Night sweats can be due to menopause in women, idiopathic hyperhidrosis, neurologic or hormonal causes or infections. Idiopathic hyperhidrosis is a condition in which the body chronically produces too much sweat without any identifiable medical cause. Infections such as tuberculosis and other bacterial infections such as
endocarditis, osteomyelitis, abscesses and even some cancer and HIV.
A detailed medical history and some tests may be done to eliminate other differentials. Take care and keep us posted.
My Father was on Dialysis for over 20 years due to PKD,I've never heard of night sweats.
What I have learned is that you must eat,eat,eat, of course the right foods.Even if you have a little nausea after dialysis you must eat! My dad had 3 potential Kidneys however for some strange Indian Gene my Father had in his bloodline they werent a perfect match.Anyways eat, as for what the Docs tell you I've learned that Some Docs are Government/Save the Insurance Company Interested let you linger on,while other Docs are more sincere,honest and fight for you to get well.Good Doctors are a Rare Find these days! So I've learned..
I'm sorry that I haven't replied....I thought this forum would send emails if anyone replied. No I don't have plastic on my mattress. But, he hasn't had night sweats for the past couple of weeks. He surely had some kind of infection is all I can figure. Thank you all for your answers and concerns. They are truly appreciated.
My husband has been on dialysis for 3 yrs. I can say the exact same things you are saying and have no answers. He's been checked for infections and doesn't have any that we can see. I wish I knew.
My father has been in dialysis for 9 months, and since the first day he is sweating. He ask to the doctors, and nobody can say what is the reason of his sweat. A nurse suggest us to analyze his sweat to know what is his body putting out, maybe something of the dialysis. But, meanwhile we are waiting to the appointment with the doctor.
Well he is on LANTUS (so am I, plus humalog) so he IS DIABETIC! cold seats are a sign of hypoglycemia! I read where kidney patients sometime need LESS INSULIN...
Has he been checking his BS with his glucometer?
Also a fast change (lower) can also cause cold sweats, even if he is no technically on hte low side. I have had cold sweats and tested at 98 or 99! I ws probably high and then dropped suddenly, causeing the sewats.
I've been a Type 1 diabetic for 36 years and a dialysis patient for the last 3 years. I, too, sweat excessively occasionally but it isn't only at night, it can be early evening, even in the afternoon. But what I've noticed is it's most likely to happen if I drink more liquid than is usual, about the equivalent of two bottles of water a day, if that. If anyone finds out why dialysis patients are apt to sweat excessively, I truly would like to know.
My dad is a diabetic and recently started dialysis about two weeks ago. He has had the night sweat symptoms for a while now (before he started dialysis), but we are hoping that now he is on dialysis, the night sweats will stop. From what you all are saying, that is unlikely. Don't know what is causing the night sweats, but if anyone figures it out, please let us know. Thanks.
I just started hemodialysis myself about 2 weeks ago, and now after I have dialysis i sweat like crazy for the day of the dialysis (i go at night so i sweat all day) so you're definitely not alone no matter what that doctor said.
If your husband's body temperature runs low like mine did when I was on dialysis, you could ask his doctor to prescribe a lower temperature on the dialysis machine.
I had the same thing and no one would try to figure out what the problem was...then I was in the hospital for something totally unrelated and I had to have dialysis due to my ESRD.
The dialysis nurse told me about lowering the temperature on the dialysis machine because my body temperature always ran 97.6 instead of 98.7 so the machine was returning my blood to me higher than what my typical temperature was.
I'm 41 years old and been on Hemodialysis for 15 years. I also sweat profusely at night and even during the day.. especially when eating making it so uncomfortable I will not eat in public or with others I sweat that much.
Honestly I had this issue before I started on Hemo, my first 8 months with total renal failure (no urine output what so ever) sweating was the only thing that saved me before I left my non helpful HMO who kept telling me my kidneys were fine and went elsewhere and started on dialysis.
Kidney disease affects the heart, and after all this time my sweating has become worse.. I started on Phoslo binders for phosphorus and to my horror I never realized the side effect of these.. they calcified my blood vessels throughout my entire body. Now they cannot expand or contract to help blood pressure or heat in the body.. which is why the sweating is so bad. You're either hot or cold and there is no inbetween anymore if that makes sense? Sweating while eating is part of this issue as well as in bed because the vessels will not relax when lying prone so you build up alot of heat.
One thing I found that does help a little is using a regular fan and blowing air over the bed.. might irritate some but I find it helpful and actually relaxing.
All in all, discomfort aside.. sometimes I simply use the sweating to help with fluid gains and it helps greatly.. I can triple my typical fluid intake if I plan on sweating some of it out.
Never too late to answer. I am on dialysis have been for 10 yrs. I am not diabetic, don't have high BP, nor am I on binders(regulate phos via diet actually) Here's the deal for me. When I leave dialysis, my bp is a little lower, and my heartrate is up. Once I get home that BP had lowered because the heartrate has lowered. Once the BP gets so low, the heartrate goes UP to keep the heartrate up. This causes you to generate heat and sweat. Of course you are dehydrated from dialysis already. So this causes the heart rate to stay up, because you are sweating and getting more dehydrated..... so the solution is to stay cool and hydrate.The dehydration is because fluid is removed directly from the blood.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.